# SDR 2020F00423

- Difficulty date: October 5, 2020
- Submitted: October 5, 2020
- Operation: General aviation
- Aircraft: N863MA
- Make and model: Cessna 208B
- Aircraft serial: 208B1049
- Aircraft time: 16,661 hours, 31,190 cycles
- Engine: Pwa PT6A114A
- Engine time: 13,403 hours, 23,930 cycles
- Propeller: Mcauly 3GFR34C701
- System (JASC): 3060 · Propeller/Rotor Anti-Ice/De-Ice System
- Part: Boot
- Condition: Debonded
- Location: Propeller
- Part time: 1 hours, 3 cycles
- Stage of operation: CL
- How discovered: V
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

ON CLIMB OUT FROM FAT THE PILOT HEARD A "POP" AND THEN FELT A VIBRATION IN THE AIRFRAME.  HE NOTIFIED ATC OF HIS NEED TO RETURN ASAP AND LANDED WITH OUT INCIDENT.  UPON INSPECTION MAINTENANCE FOUND APPROXIMATELY 4" OF THE NR 3 BLADE DEICE BOOT MISSING.  ALL THREE BOOTS WERE RECENTLY REPLACED DURING ROUTINE MAINTENANCE AND WAS THE SECOND FLIGHT SINCE INSTALLATION.  MAINTENANCE REMOVED ALL THREE BOOTS AND REPLACED FOR A SECOND TIME.  THE AIRCRAFT WAS RETURNED TO SERVICE AND REPOSITIONED TO PDX.  UPON ARRIVAL IN PDX 2 OF THE THREE BOOTS HAD SIGNS OF DISTRESS AND APPEARED TO BE "SLIPPING".  CONTACT HAS BEEN MADE WITH THE MANUFACTURER.
